Coming up to 4 month post ablation

Hi all , it's now coming up to 4 months post pvi complex ablation ,so going for my first visit to ep since procedure next Tuesday , still getting the normal and then a few fast runs every now and again usually when relaxing in a evening , still on all my meds , I'm a bit worried he will now pull me off the meds and af will return as he initially told me he didn't think it had been successfull , my daughter gets married in 3 weeks and don't want to be in af for her big day , will he keep be on the meds if I explain things cheers Paul

16 Replies

oldestnewest
  • Weaning oneself off meds is often difficult . It took me months of gradually reducing dosage despite my EP's irritation so don't feel pressurised would be my advice. Presumably your GP has a repeat prescsription so just keep banging it in till you are ready.

  • Thanks bob , yes all meds are on my repeat at tho mo unless they get removed

    😊

  • Get the repeat now!!!!

  • Bob is absolutely correct.

    I have flecainide as a pill-in-the-pocket. It gives me enormous confidence to know that I can deal with an episode. I have flecainide in my handbag. In my car, upstairs and in the kitchen. I have had to take them 4 times.

    I am now 16 months post-ablation. I was given a 50% chance of success due to fibrosis caused by radiotherapy to my left shoulder. I weaned myself off medication very slowly but still take 2.5 bisoprolol which reduces the heart rate from 80 to 65ish. I had some mild runs of AF in June/ July and was worried about deterioration but I have been fine since then apart from a few evident bumps.

    I had to go to America in April to see my son married so I understand your concerns. You will be fine if you adopt the pip plan.

    Very best wishes.

  • Thank you jennydog , that would be back to where I started pip and would be extremely happy with that 😊

  • Hi Runcrans,

    Glad to hear that things are coming along nicely for you. I'm sure you and your EP will

    sort things out together in respect of your medication.

    Hope you are still taking it easy with your running.

    Best Wishes

    Barry

  • Hi Barry , yes still just doing the one Sunday morning jog with the dogs very steady 😊how's things going for you

  • Hi Paul,

    Not too bad, still waiting for my ablation, which hopefully will be soon.

    Biking a lot to keep fit but am sensible with it.

    Best Wishes

    Barry

  • I am at just over 4 months post ablation and had the chat about weaning off the meds with my EP. He knows I don't feel great on the propafenone, so he left the decision of how to do it up to me (I'm also a nurse practitioner so he asks for my opinion and respects it, which I appreciate). If I were in your shoes I would want to stay on the meds till after your daughter's wedding and then begin the process at whatever rate works for you. No need to have excitement throw you back into AF after so much progress. Try to get plenty of rest, stay hydrated and do all the healthy behaviors possible too and enjoy that big day!

  • Hi srmgrandma , thank you , hopefully then I can stay on them another few weeks till after the wedding then try and get off them the flecanide makes me dizzy 50mg morning and 100mg at night , bisoprolol just makes me drowsey and lifeless 2.5 mg in the evening not sure on the warfarin don't think that gives me any side effects , I don't drink alcohol anyway or smoke and don't take caffeine neither got myself onto just boiled water or with Manukka honey , not bad for a builder lol just the supplements I'm not clued up on magnesium etc I'm not over weight neither always kept fit running , think that's why the af hit me very hard just couldn't get my head around it , but whilst its been quite for a while my confidence in life has grown , cheers Paul

  • Hi Paul,

    Just a small point that you may wish to consider in respect of your medication "bisoprolol". You say that this drug makes you drowsey

    and lifeless and that you are on 2.5mg.

    As a runner you must have a slow heart rate like mine. Initially I was put on 2.5mg as well, however this brought my heart rate down to the 40bpm mark which is far too low.

    I spoke to my GP and she agreed with me and reduce the dosage to 1.25mg, I feel much better for the change. Hope this information may be of use to you.

    Best Wishes

    Barry

  • Hi Barry , I started on 5 mg bisoprolol last Christmas I was a zombie for the whole two weeks my heart rate was 55/60 but was dropping to 38/40 that's when I halved the dose to 2.5 mg which put me at 50/55 much better than before ,but now I've had the ablation its up around the 65/70 mark think this is normal after the procedure , thanks Barry 😊

  • Hi Paul,

    I agree with your comments.

    My best wishes for a good meeting with your EP next week.

    Keep us all informed.

    Kind Regards

    Barry

  • Thanks Barry , I shore will buddy 😀

  • So are you still getting runs of AF Paul? I had my first EP visit after 4 months and had a few short episodes of AF. My last episodes prior to my check up was about a month before and my EP believed my ablation hadn't corrected my AF. It's certainly improved it, but he is of the opinion I would possibly require another procedure. We decided to leave it until my next check up (Should be around Christmas time) to see how things go. I asked if I should reduce my meds and he said NO. If I don't have any more runs of AF by the time I see him next, we will then discuss the meds. Since seeing him I have had a couple of episodes, so further discussions will be had.

    Good luck,

    Jason

  • Hi Jason ,I'm not sure if these runs are af or not I get runs of normal say 10/12 beats then half a dozen fast this repeats usually when I'm relaxing in an evening ,it's certainly not like the af I had before ablation that was all mixed fast slow missing beats mainly fast and missing beats , people on here tell me there ectopics and its normal although quite concerning at the time , we will c what the ep says on Tuesday maybe like you he will keep me on the meds a bit longer ,they were pulling out the catheter equipment when I went into af had to cardio vert me twice and ablate the roof ,he said it was unusual ence why he thinks I will need a tidy up and mapping ? Hope all goes well for you buddy cheers Paul

You may also like...